Alert archive / California / Hazardous Seas Warnings in 2013

Hazardous Seas Warning 17, NWS Eureka, CA

June 4, 2013

NWS Eureka, CA issued this hazardous seas warning at Jun 4, 2013, 8:41 AM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2013, 8:41 AM PDT (15:41 UTC)
Expired
Jun 4, 2013, 12:00 PM PDT
In force
3 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WHUS76 KEKA 041541
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
841 AM PDT TUE JUN 4 2013

PZZ470-042345-
/O.CAN.KEKA.GL.W.0018.000000T0000Z-130604T2200Z/
/O.NEW.KEKA.SE.W.0017.130604T1541Z-130604T1900Z/
/O.EXB.KEKA.SC.Y.0049.000000T0000Z-130607T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
841 AM PDT TUE JUN 4 2013

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL NOON PDT TODAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT UNTIL 5 PM PDT THURSDAY. THE GALE WARNING HAS BEEN
CANCELLED. 

* WINDS...N 25 KT TODAY THROUGH THU.

* WAVES...NW 12 FT AT 10 SECONDS UNTIL NOON...THEN 10 FT AT 10
  SECONDS THIS AFTERNOON,
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-042345-
/O.CAN.KEKA.SE.W.0016.000000T0000Z-130604T2200Z/
/O.EXT.KEKA.SC.Y.0049.000000T0000Z-130605T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
841 AM PDT TUE JUN 4 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE
HAZARDOUS SEAS WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 5 PM PDT THIS AFTERNOON. 

* WINDS...S 10 KT.

* WAVES...NW 8 FT AT 9 SECONDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-041800-
/O.EXT.KEKA.SC.Y.0049.000000T0000Z-130604T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
841 AM PDT TUE JUN 4 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THIS
MORNING. 

* WINDS...N 15 KT FAR NW PORTION AND SW 15 KT FAR SOUTH PORTION.

* WAVES...NW 9 FT AT 10 SECONDS THIS MORNING SUBSIDING THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jun 4, 3:56 AM PDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 4, 3:56 AM PDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
356 AM PDT TUE JUN 4 2013

.SYNOPSIS...COASTAL CLOUDS ALONG THE MENDOCINO COAST WILL SPREAD
NORTH TODAY WHILE INLAND AREAS REMAIN SUNNY. HOTTER WEATHER IS
EXPECTED LATE THIS WEEK INLAND WHILE COASTAL AREAS BATTLE MORNING
LOW CLOUDS AND FOG.

&&

.SHORT TERM...THE DOMINANT FEATURE OVER THE WESTERN US IS A STRONG
RIDGE...HOWEVER THERE IS ALSO AN UPPER LEVEL LOW OFF THE CENTRAL
CA COAST. THIS IS PUSHING THE THERMAL LOW OFF THE COAST AND
WEAKENING THE NORTHERLY WINDS. THIS IS ALLOWING A WEAK STRATUS
SURGE TO MOVE NORTH. 11-3.9U(NIGHT SAT) SAT SHOWS COASTAL STRATUS
JUST STARTING TO MOVE AROUND CAPE MENDOCINO. SURFACE OBS AND
MODELS INDICATE SOME SOUTHERLY WIND WILL CONTINUE TO PUSH IT NORTH
THIS AFTERNOON ALTHOUGH CONFIDENCE IS LOW ON THE EXACT TIMING.
FOR NOW HAVE THE HUMBOLDT COUNTY COAST PARTLY CLOUDY THROUGH 11AM
WITH CLOUDS MOVING IN AFTER WARDS. THIS WILL LIKELY KEEP
TEMPERATURES COOLER ALONG THE COAST FOR TODAY...HOWEVER IF THE
STRATUS IS LATE MOVING IN THERE MAY BE TIME FOR TEMPERATURES TO
WARM A FEW DEGREES ABOVE CURRENT FCST. INLAND AREAS SHOULD BE
FAIRLY SIMILAR TO YESTERDAY. THE EXCEPTION MAY BE THE NEAR
COASTAL AREAS WHERE SOME MARINE AIR MAY SPILL INTO. THIS MAY ALSO
BRING SOME MORNING CLOUDS TO UKIAH AND SOUTHERN MENDOCINO COUNTY.
SOME CU MAY BUILD UP OVER THE HILLS THIS AFTERNOON...BUT
ATMOSPHERE LOOKS TO DRY AND TOO CAPPED FOR ANY THUNDERSTORMS THIS
AFTERNOON. TONIGHT EXPECT THE WHOLE COASTLINE TO BE COMPLETELY
SOCKED IN WITH CLOUDS. WEDNESDAY MORNING WILL START WITH OUT WITH
A DEEP MARINE LAYER...BUT CLOUDS WILL MOST LIKELY PUSH BACK TO THE
COAST IN THE AFTERNOON. INLAND...CONDITIONS LOOK SLIGHTLY BETTER
FOR A FEW THUNDERSTORMS OVER THE HILLS WITH A WEAK WAVE ROTATING
AROUND THE UPPER LEVEL LOW OFFSHORE. LAPSE RATES AND INSTABILITY
LOOK SLIGHTLY BETTER THAN TODAY...BUT STILL MARGINAL SO FOLLOWED
THE DAY SHIFT AND LEFT A SLIGHT CHANCE OF THUNDERSTORMS IN OVER
THE HILLS OF EASTERN TRINITY COUNTY IN THE AFTERNOON. THE BEST
DYNAMICS LOOK TO BE AFTER SUNSET...SO IT IS POSSIBLE A FEW
THUNDERSTORMS MAY CONTINUE AFTER DARK. WEDNESDAY NIGHT EXPECT A
RETURN OF COASTAL CLOUDS IN FORCE WITH A DEEP MARINE LAYER.
THURSDAY THE UPPER LEVEL LOW OFF SOUTHERN CA BEGINS TO FILL AND
HIGH PRESSURE BEGINS TO STRENGTHEN AGAIN. THIS SHOULD KEEP THE
ATMOSPHERE CAPPED ENOUGH TO NOT ALLOW ANY THUNDERSTORMS...HOWEVER
THIS WILL NEED TO BE WATCHED AS A SLIGHT SHIFT IN THE PATTERN
COULD ALLOW A FEW THUNDERSTORMS OVER THE MOUNTAINS. IN
ADDITION...FLOW BEGINS TO BE MORE OFFSHORE AGAIN SO EXPECT THERE
WILL BE MORE CLEARING ALONG THE COAST IN THE AFTERNOON THURSDAY.
MKK

.LONG TERM...FRIDAY AND SATURDAY MODELS ARE IN GOOD AGREEMENT ON
THE RIDGE STRENGTHENING OVER THE AREA AND OFFSHORE FLOW SETTING UP
ALONG THE COAST. THIS WILL BRING SOME OF THE WARMEST AIR OF THE
SEASON TO THE AREA WITH TEMPERATURES IN THE LOW 100S IN THE
INTERIOR VALLEYS. HEIGHTS AND TEMPERATURES ALOFT LOOK TO PEAK ON
SATURDAY. OFFSHORE FLOW LOOKS TO BRING WARM TEMPERATURES TO THE
COAST AS WELL. NIGHT AND MORNING LOW CLOUDS WILL LIKELY BE SEEN
EACH MORNING AROUND HUMBOLDT BAY...HOWEVER ELSEWHERE MAINLY CLEAR
SKIES ARE EXPECTED.

SUNDAY THE ECMWF AND GFS ARE IN DECENT AGREEMENT ON AN UPPER LEVEL
TROUGH APPROACHING THE AREA. THE MAIN IMPACTS ON SUNDAY LOOK TO BE
A FLOW REVERSAL ALONG THE COAST BRINGING A SOUTHERLY SURGE OF
CLOUDS AND A MUCH DEEPER MARINE LAYER. THIS WILL BRING COOLER
TEMPERATURES TO THE COASTAL AREAS AND AREAS JUST INLAND FROM THE
COAST. THIS ALSO WILL LIKELY BRING A CHANCE FOR SHOWERS OR
ISOLATED THUNDERSTORMS SUNDAY AFTERNOON. BUMPED UP POPS AND ADDED
SHOWERS...BUT MAY NEED TO CHANGE THIS TO THUNDERSTORMS IF THE
PATTERN PERSISTS. MONDAY THE TROUGH APPROACHES THE AREA AND WILL
BRING COOLER TEMPERATURES. THERE IS DECENT AGREEMENT THAT THIS
TROUGH WILL PERSIST INTO TUESDAY AS WELL. MKK

&&

.AVIATION...VFR CONDITIONS, LIGHT TO CALM WINDS AND MOSTLY CLEAR
SKIES WILL CONTINUE AT KUKI THROUGH WEDNESDAY. VFR TO MVFR
CONDITIONS ARE OCCURRING AT KCEC AND KACV EARLY THIS MORNING.
VISIBILITIES AND/OR CEILINGS WILL DIMINISH FURTHER EARLY THIS
MORNING AT KCEC AND KACV RESULTING IN MVFR TO TEMPORARY IFR
CONDITIONS AT TIMES. CEILINGS AND VISIBILITIES WILL INCREASE LATER
THIS MORNING AND VFR CONDITIONS WILL PREVAIL AT KCEC AND KACV THIS
AFTERNOON THROUGH THE EARLY EVENING. MODERATE TO MODERATE AND GUSTY
WINDS WILL OCCUR AT KCEC AND KACV THIS AFTERNOON WITH THE WINDS
DIMINISHING DURING THE EVENING.

&&

.MARINE...AN AREA OF HIGH PRESSURE WILL CONTINUE TO SLOWLY WEAKEN
ACROSS THE NORTHEASTERN PACIFIC ALLOWING THE PRESSURE GRADIENT TO
RELAX THE NEXT FEW DAYS. THEREFORE THE WINDS AND SEAS WILL
GRADUALLY DIMINISH TODAY AND WEDNESDAY. HOWEVER A GALE WARNING
REMAINS IN EFFECT ACROSS THE NORTHERN OUTER WATERS THROUGH THIS
AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS THE SOUTHERN
OUTER WATERS AND A SMALL CRAFT ADVISORY AND HAZARDOUS SEAS WARNING
IS IN EFFECT ACROSS THE NORTHERN NEAR SHORE WATERS THROUGH THIS
AFTERNOON. A HIGH PRESSURE SYSTEM WILL STRENGTHEN ACROSS THE
NORTHEASTERN PACIFIC AND A THERMAL LOW PRESSURE TROUGH WILL
STRENGTHEN ACROSS CALIFORNIA THURSDAY TIGHTENING THE PRESSURE
GRADIENT ACROSS THE WATERS. THEREFORE THE WINDS AND SEAS WILL
INCREASE ON THURSDAY. GALE FORCE GUSTS ARE LIKELY ACROSS THE OUTER
WATERS THURSDAY THROUGH SATURDAY. SMALL CRAFT ADVISORIES WILL BE
NECESSARY ACROSS THE NEAR SHORE WATERS THURSDAY THROUGH SATURDAY
DUE TO THE INCREASE IN THE WINDS AND/OR SEAS.

&&

.FIRE WEATHER...CONDITIONS TODAY WILL BE FAIRLY SIMILAR TO
YESTERDAY...ALTHOUGH THE MARINE LAYER WILL BE DEEPER BRINGING
COOLER TEMPERATURES AND SOME CLOUDS TO THE COASTAL AREAS. THE
ATMOSPHERE LOOKS TO BE TOO CAPPED TO ALLOW ANY THUNDERSTORMS.
WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HILLS
OF EASTERN TRINITY COUNTY. AT THIS POINT THE THREAT LOOKS
MARGINAL...BUT THIS WILL NEED TO BE WATCHED. THUNDERSTORMS WILL
LIKELY HAVE ONLY A LITTLE RAIN WITH THEM AS WELL.

THURSDAY THROUGH SATURDAY THE RIDGE BUILDS AND THE MAIN THREAT
WILL BE GUSTY WINDS OVER THE RIDGES AND ALONG THE COAST AND POOR
RECOVERIES OVERNIGHT AS OFFSHORE FLOW SETS UP. SATURDAY MORNING
THE GFS IS SHOWING NORTHEAST WINDS AT 850 MB OF 30 KT. THIS WILL
NEED TO BE WATCHED TO SEE HOW MODELS EVOLVE OVER NEXT FEW DAYS.

SUNDAY THIS LOOKS TO BE THE THREAT OF ADDITIONAL THUNDERSTORMS AS
AN UPPER LEVEL TROUGH APPROACHES THE AREA. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
    SMALL CRAFT ADVISORY UNTIL 3 PM PDT THIS AFTERNOON PZZ450-475.

     HAZARDOUS SEAS WARNING UNTIL 3 PM PDT THIS AFTERNOON PZZ450.

     GALE WARNING UNTIL 3 PM PDT THIS AFTERNOON PZZ470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jun 4, 4:37 AM PDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
437 AM PDT TUE JUN 4 2013

CAZ001>003-076-051145-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
437 AM PDT TUE JUN 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-051145-
UPPER TRINITY RIVER-
437 AM PDT TUE JUN 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER
ELEVATIONS WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 2:54 PM PDTGale WatchEKA24 hr

Nearby

Hazardous Seas Warnings in California, 2013Every hazardous seas warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.